MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C (AHCV) IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C (AHCV) IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens was informed by the customer of a false negative atellica im (b)(6) result obtained on a new sample from the same patient initially reported.The initial patient sample was not available for testing by siemens and the investigation was concluded on (b)(6) 2020.The new sample will be sent to siemens for further testing.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) states in the limitations section: "a negative test result does not exclude the possibility of exposure to or infection with (b)(6).(b)(6) antibodies may be undetectable in some stages of the infection and in some clinical conditions." the following mdrs and supplemental reports were filed for the investigation for the same patient: mdr 1219913-2020-00155, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00156, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00157, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00158, supplemental report 1, supplemental report 2, supplemental report 3.
 
Event or Problem Description
Siemens was informed by the customer of a false negative atellica im (b)(6) result obtained on a new sample from the same patient initially reported (reference mdrs 1219913-2020-00155, 1219913-2020-00156, 1219913-2020-00157 and 1219913-2020-00158).The negative (b)(6) result is considered discordant because it is from a patient who was known (b)(6) positive since 2007.The initial patient sample was not available for testing by siemens and the investigation was concluded on (b)(6) 2020.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, falsely negative atellica im (b)(6) result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00583 initial report on 25-nov-2020 for a false nonreactive atellica im hepatitis c (ahcv) result on a new sample from a patient that was previously reported.The following mdrs and supplemental reports were filed for the investigation of the previously reported samples: mdr 1219913-2020-00155, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00156, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00157, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00158, supplemental report 1, supplemental report 2, supplemental report 3.27-nov-2020.Additional information (information not available at the time of initial filing) date of event (b3): (b)(6) 2020.Lot number (d4): 375.Device manufacturer date (h4): 12-dec-2019.(initial report stated the new sample was collected on (b)(6) 2020).New sample collection (b6): (b)(6) 2020.Siemens is investigating and has requested the patient sample for further investigation.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00583 initial report on 25-nov-2020 for a false nonreactive atellica im hepatitis c (ahcv) result on a new sample from a patient that was previously reported.Mdr 1219913-2020-00583 supplemental report 1 was filed on 22-dec-2020 for a correction and additional information.The following mdrs and supplemental reports were filed for the investigation of the previously reported samples: mdr 1219913-2020-00155, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00156, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00157, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00158, supplemental report 1, supplemental report 2, supplemental report 3.09-feb-2021.Additional information: siemens has completed the investigation.The patient sample has not been provided for further investigation.The results of the customer's testing of the patient's samples are high negative or indeterminate with reagent lots 333 and 375.It is possible, that the sample is exhibiting a nonspecific interference.The nonspecific interference could be low level enough to cause a sample to read negative in one method, but high enough to read positive on an alternate platform.There is also the possibility that this is an old infection where the titers fall below the cutoff of the assay.Immunoassays are subject to a number of interferences including heterophilic antibodies in human serum which can react with reagent immunoglobulins, interfering with in vitro immunoassays.The clinical specificity section of the atellica im hepatitis c (ahcv) instructions for use (ifu) (10995360_en rev.03, 2019-07) lists the 95% confidence interval (ci) for resolved specificity as 99.18% - 100%, and a certain number of false negative results can be observed for this assay.A review of internal data indicates that the atellica im hepatitis c (ahcv) reagent lots 333 and 375 are performing as intended.The cause for the observed false negative atellica im hepatitis c (ahcv) patient results is unknown.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion codes were revised.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00583 initial report on (b)(6) 2020 for a false nonreactive atellica im hepatitis c (ahcv) result on a new sample from a patient that was previously reported.Mdr 1219913-2020-00583 supplemental report 1 was filed on 22-dec-2020 for a correction and additional information.Mdr 1219913-2020-00586 supplemental report 2 was filed on 24-feb-2021 for additional information.The following mdrs and supplemental reports were filed for the investigation of the previously reported samples: mdr 1219913-2020-00155, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00156, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00157, supplemental report 1, supplemental report 2, supplemental report 3.Mdr 1219913-2020-00158, supplemental report 1, supplemental report 2, supplemental report 3.01-apr-2021.Additional information: the customer provided a new patient sample for further investigtion.The sample was tested on the atellica im, hepatitis c (ahcv) with reagent lot 401 since the original kit lot(s) expired.The returned sample was run in duplicate and the indexes obtained were 0.70 index (negative) and 0.74 index (negative).The customer's observation of a high negative result was confirmed.Based on the information provided, it is possible that the patient is not producing the antibodies, or is possibly an immunocompromised patient.It is also possible there could be an unknown interference (preanalytical error or treatment by a drug) or an antibody mutant hcv genotype not being detected.The sample was treated with a non-specific antibody tube (nabt) and the results were marginally different, 0.85 index (negative).The difference between the neat (untreated) results and the nabt result is not conclusive.The fact that the patient is a high negative does indicate the patient is or was most likely a positive hcv patient.In the instructions for use (ifu) 10995360_en rev.(b)(6) 2019 under the limitations section it states: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions." the cause for the observed false negative atellica im hepatitis c (ahcv) patient results is unknown.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion codes were not revised.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
HEPATITIS C (AHCV) IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10907271
Report Number1219913-2020-00583
Device Sequence Number11592406
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberN/A
Device Catalogue Number10995456
Device Lot Number375
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer11/27/2020
02/09/2021
04/01/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/22/2020
02/24/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR